MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET4
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A patient reported that after the implantation of intraocular lens in the right eye, the patient's vision was blurry and the lens got rotated the surgeon then advised to do lasik surgery and hence two lasik surgeries was done for the right eye and now the patient's vision is clear and the patient can clearly see far away.However, the patient stated that, on looking into a person the patient could see the glowing blue, like blue tint in the vision.Therefore the surgeon advised that the patient might require an explant and the lens can be replaced with a monofocal lens.Additional information was received stating that, the patient could not see far and intermediate distances.The patient was able to see clear far away, but do get lots of chromatic aberrations, also near vision is not sharp, 20 inches from the face, the patient was experiencing shadows under letters, ghosting.One week after the implantation, the patient consulted the physician via phone and he suggested to use drops for now which will make pupil larger or smaller to check if the patient gets the same symptoms so that the physician will follow up with the patient later.The patient was willing to remove this lens and get monofocal instead.The patient was relying only on my unoperated eye (left eye).Also doctor suggested to implant monofocal iol in the left eye.Since the patient was having terrible issues with the with the right eye.

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17162708
Report Number9612169-2023-00467
Device Sequence Number12117873
Product Code MJP
UDI-Device Identifier00380652455763
UDI-Public00380652455763
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2026
Device Model NumberCCWET4
Device Catalogue NumberCCWET4.260
Device Lot Number25362368
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale